Compact open subgroups in simple totally disconnected groups

Willis, George A. (2007) Compact open subgroups in simple totally disconnected groups. Journal of Algebra, 312 (1). pp. 405-417.

Full text not available from this repository.


It is shown that simplicity of a totally disconnected locally compact group G imposes (in the case when G is compactly generated) restrictions on the local structure of the group. For instance, if G is compactly generated and topologically simple, then no compact open subgroup of G is solvable. That G must be compactly generated for there to be a relationship between simplicity and local structure is demonstrated by several examples.

Item Type: Article
Uncontrolled Keywords: groups, simple, solvable, totally disconnected
Depositing User: Dr David Allingham
Date Deposited: 28 Sep 2012 12:05
Last Modified: 28 Sep 2012 12:05

Actions (login required)

View Item